| Model Number |
GLX120306 |
| Medical Device Problem Codes |
Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/30/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, during a coil embolization, a 3mm x 6cm galaxy g3 coil (glx120306, 30624678) was used as the second coil.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out that the coil was stretched.The physician used the same like product.The procedure was successfully finished.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3mm x 6cm galaxy g3 coil (glx120306, 30624678) was used as the second coil.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out that the coil was stretched.The physician used the same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.A non-sterile galaxy g3 xsft 3mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed.It was found that the introducer was returned separated from the rest of the unit, and no damages were found on it.The device was inspected under microscopic magnification, and it was found that the coil was not attached to the resistance heating (rh), and it was not returned for evaluation.The distal outer sheath had been softened, indicating that the resistance heating coil had been heated, and the detachment process was initiated.A manufacturing record evaluation was performed for the finished device 30624678 number, and no non-conformances related to the malfunction were identified.The customer complaint that the coil couldn¿t be advanced nor retrieved and that it turned out to be stretched when it was removed, could not be evaluated since the coil component had already been detached and not returned for analysis.The coil detachment was not originally reported in the complaint, and the exact time when this condition occurred could not be determined; however, it is suspected to have occurred during the post-operative handling of the device.No damages were found in the returned components that may have contributed to the coil becoming impeded.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.